Tuesday, August 16, 2022
14.2 C
Galway
HomeFarming NewsHorse tranquiliser: An expectation at festival events
Catherina Cunnane
Catherina Cunnanehttps://www.thatsfarming.com/
Catherina Cunnane hails from a sixth-generation drystock and specialised pedigree suckler enterprise in Co. Mayo. She currently holds the positions of editor and general manager at That's Farming, having joined the firm during its start-up phase in 2015.
Reading Time: 2 minutes

Horse tranquiliser: An expectation at festival events

Martin Preston, founder and chief executive at private rehab clinic Delamere, warns the potential users and festival-goers of the dangers of abusing ketamine and entering a ‘K-Hole’.

Drug use, in particular, ketamine, has become an expectation at many festival events, as attendees look to enhance their experience and unwind.

Doctors and vets commonly use it as an anaesthetic, but despite its medical use, the drug is commonly abused illegally.

Commonly referred to as ‘Ket’, ‘horse tranquiliser’ and ‘Special K’, it gives the user a drunk-like feeling in small doses.

However, a large dose has an extremely powerful, hallucinogenic, and dissociative effect commonly referred to as a ‘K-Hole’.

When someone enters a ‘K-Hole’, they are temporarily unable to interact with others or the world around them.

Ketamine

Ketamine is a dissociative drug, which means that it can make users feel detached from reality and themselves.

Studies have shown that addiction to ketamine is not physical but purely psychological.

That is why people often use ketamine to alleviate feelings of anxiety or depression. It induces a trance-like state whilst providing sedation and pain relief.

‘K-Holes’ are extremely dangerous as they can cause damaging mental and physical effects.

Impacts 

Mentally, they can cause hallucinations, paranoia, extreme panic, and short-term memory loss, which could all lead to long-term mental health issues.

The user can also become violently agitated, which can put themselves and others at risk.

This is why festivals are one of the worst environments to be under the influence of ketamine, as the dissociative effects could cause psychosis-like experiences which are dangerous for everyone.

Physically, ketamine can cause vomiting, a slow heart rate and breathing problems.

When frequently taken in a high dose, ketamine can cause the bladder to shrink, producing cloudy or bloody urine and pain when going to the toilet.

In the worst cases of ketamine abuse, the damage can be irreversible, requiring a colostomy bag to be surgically placed to bypass the bladder alongside potential liver damage.

Other articles on That’s Farming:

‘The most common sign of burnout is having no energy to do anything’

Vet struck off register after injecting friends with horse tranquilliser

- Advertisment -

Most Popular